Alert archive / Colorado / High Wind Watches in 2018
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Mar 3, 2018, 2:22 PM MST for 6 counties in Colorado. It took effect at Mar 5, 2018, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 2:22 PM MST (21:22 UTC)
- In effect from
- Mar 5, 2018, 8:00 AM MST
- Expired
- Mar 4, 2018, 5:22 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3621 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS75 KBOU 032122 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 222 PM MST Sat Mar 3 2018 ...Strong winds on Monday... .Strong winds will develop across the far northeast plains on Monday following the passage of a storm system. The wind will be strongest along the Interstate 76 Corridor, east of Fort Morgan. Lightweight and high profile vehicles will be especially susceptible to strong and sudden crosswinds. COZ042-044-048>051-041100- /O.NEW.KBOU.HW.A.0002.180305T1500Z-180306T0000Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 222 PM MST Sat Mar 3 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Denver has issued a High Wind Watch, which is in effect from Monday morning through Monday afternoon. * TIMING...Strong winds will develop Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 45 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will be possible for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. Continue to monitor the latest forecasts. && $$
2 follow-up statements
354 WWUS75 KBOU 040416 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 916 PM MST Sat Mar 3 2018 ...Strong winds on Monday... .Strong winds will develop across the far northeast plains on Monday following the passage of a storm system. The wind will be strongest along the Interstate 76 Corridor, east of Fort Morgan. Lightweight and high profile vehicles will be especially susceptible to strong and sudden crosswinds, and drivers of such vehicles should consider avoiding travel across northeast Colorado on Monday. COZ042-044-048>051-041230- /O.CON.KBOU.HW.A.0002.180305T1500Z-180306T0000Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 916 PM MST Sat Mar 3 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...Strong winds will develop Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 45 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will be possible for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. Continue to monitor the latest forecasts. && $$
064 WWUS75 KBOU 041222 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 522 AM MST Sun Mar 4 2018 ...Strong winds on Monday... .Strong winds will develop across the northeast plains on Monday following the passage of a storm system. The wind will be strongest near along and north of the Interstate 76 Corridor, and east of Fort Morgan. In addition strong winds may also develop along the I-25 urban corridor from Denver north to the Wyoming border and along I-70 from east of Denver to Limon. Lightweight and high profile vehicles will be especially susceptible to strong and sudden crosswinds, and drivers of such vehicles should consider avoiding travel across northeast Colorado on Monday. COZ042-044-048>051-042030- /O.UPG.KBOU.HW.A.0002.180305T1500Z-180306T0000Z/ /O.NEW.KBOU.HW.W.0003.180305T1500Z-180306T0000Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 522 AM MST Sun Mar 4 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect from 8 AM to 5 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...Strong winds will develop Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 45 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ038-040-043-045>047-042030- /O.NEW.KBOU.HW.A.0003.180305T1500Z-180306T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Eaton, Fort Lupton, Greeley, Roggen, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, and Punkin Center 522 AM MST Sun Mar 4 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Denver has issued a High Wind Watch, which is in effect from Monday morning through Monday afternoon. * TIMING...Strong winds will be possible by Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will be possible for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 3, 10:34 AM MST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 3, 10:34 AM MST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1034 AM MST Sat Mar 3 2018 .SHORT TERM...(This afternoon through Sunday) Issued at 1030 AM MST Sat Mar 3 2018 Strong warming well underway this morning with temperatures readings already reaching the lower 60s at many locations on the plains. On the flip side, winds on the plains have been a bit slow to ramp up this morning. The stronger gusts within the past couple of hours have been concentrated on and near the Palmer Divide to the south-southeast of Denver. Still believe, based on HiRes models that stronger gusty south-southwest winds will develop elsewhere on the plains in the next hour or two. Whereas, relative humidity values already way down there, such as single digits above zero along the Palmer Divide in eastern Douglas, Elbert and Lincoln Counties. A Red Flag Warning has been issued for this area for this afternoon. No plans to change that at this time. Only notable change to today's forecast was to bump max temps up a deg or two in the mtns and on the plains. .LONG TERM...(Sunday through Friday) Issued at 358 AM MST Sat Mar 3 2018 Southwesterly flow aloft will continue for the forecast area Sunday, then an upper trough moves over Sunday night, then its all west-northwesterly flow aloft Monday and Monday night. There is decent synoptic scale upward vertical velocity on Sunday into the evening over the eastern CWA. Strong downward subsidence is in place Sunday night into Monday. Downward motion continues Monday night, but not as strong. The low level wind fields on the latest models keep southwesterly winds around much of Sunday now. No more cold front really. Decent downsloping westerlies kick in around 00Z late day, which does bring cooler air in eventually; certainly more of a bora. The westerlies become more northwesterly by midnight Sunday night. These winds increase steadily Sunday night. They are significant through the day Monday, even Monday night for all the forecast area with a decent low level pressure gradient and strong synoptic scale downward motion. Cross sections show a mountain wave set-up but not until 09Z- 12Z Tuesday morning and mostly just for the foothills. Moisture-wise, it increases over the mountains Sunday morning, with fairly deep moisture in place Sunday afternoon to about 12Z Monday morning. The moisture slowly decreases in the mountains through the day Monday, then deepens a bit Monday night again. Moisture over the plains is relegated o the eastern half and then the moisture is mainly in the mid and upper levels Sunday night into Monday. Will go with "likely" pops in the high mountains by mid day Sunday continuing through 12Z Monday morning. Will then go "chance"s in the high mountains Monday and Monday night. The highest snowfall will be in zone 31 with a couple places to see up to 10 inches in a 36 hour period from 12Z Sunday to 00Z Monday late day. The only pops on the plains will be 10-30%s over the far northeast corner Sunday evening. Will start hitting, "areas of blowing snow" in the mountains from Sunday 18Z through Monday night. No wind highlights on Monday, but it bears watching. For temperatures, Sunday's highs will be 4-9 C cooler than today's readings both at 00Z. Monday's highs look 4-9 C colder than Sunday's. For the later days, Tuesday through Friday, models continue to have northwesterly flow aloft for the CWA Tuesday into Wednesday, becoming more west-northwesterly and decreasing later Wednesday into Friday. There is an upper ridge to our west all weak and gets into Colorado by Friday. Moisture remains sparse all four days with no pops expected anywhere. Temperatures will warm to above normals for Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1030 AM MST Sat Mar 3 2018 VFR conditions for rest of today and tonight at Denver metro area air terminals. South-southeast winds will prevail at KDEN and KAPA for today at speeds of 10-20 kts. Could see wind gusts to near 30 kts at KAPA and around 25 kts later this afternoon. East- southeast winds at KBJC not as strong, with speeds generally under 15 kts today. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for COZ241-245>247-249. Red Flag Warning until 6 PM MST this evening for COZ241-246-247. && SHORT TERM Update...Baker SHORT TERM...RPK LONG TERM...RJK AVIATION...Baker
Hazardous weather outlook, Mar 3, 11:18 AM MST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1118 AM MST Sat Mar 3 2018 COZ030>051-041830- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1118 AM MST Sat Mar 3 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THE WEEKEND... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The rangeland fire danger will be high this afternoon over the Palmer Divide and east central plains of Colorado. South to southwest winds of 20 to 30 mph, unseasonably warm temperatures in the upper 60s to lower 70s, and relative humidities in the single digits will potentially create critical fire behavior. In the high country, southwest winds of 15 to 30 mph will be common through this evening. The higher ridges and passes could see gusts in the 40 to 50 mph range. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions are possible on Sunday, and even on Monday, especially over the Palmer ridge and Lincoln county. The plains will be warm, windy and dry Sunday. Much cooler on Monday but continued dry and very windy. Snow will develop in the mountains Sunday morning and continue through Monday night. The best period for accumulation will be Sunday afternoon through Sunday night. Dry weather is expected for the plains Tuesday through Friday. In the mountains, there will be a slight chance of snow on Tuesday then dry the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Baker/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:04 PM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Douglas, Elbert, Lincoln, Washington | 21 hr |
| Mar 3, 3:03 PM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 41 hr |
| Mar 3, 3:17 PM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Morgan and 1 more | 5 hr |
| Mar 3, 3:17 PM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 19 hr |
| Mar 3, 3:17 PM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more | 28 hr |
Nearby
High Wind Watches in Colorado, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.